Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS Miami, FL

March 1, 2026Collier County, Monroe County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 1, 2026, 6:16 PM EST for Collier County, Monroe County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2026, 6:16 PM EST (23:16 UTC)
Expired
Mar 1, 2026, 6:30 PM EST
In force
14 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Collier County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 11.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2026-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2026-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS52 KMFL 012316
SVRMFL
FLC021-087-012330-
/O.NEW.KMFL.SV.W.0009.260301T2316Z-260301T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
616 PM EST Sun Mar 1 2026

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Southeastern Collier County in southwestern Florida...
  Northern Mainland Monroe County in southwestern Florida...

* Until 630 PM EST.

* At 616 PM EST, a severe thunderstorm was located over Carnestown,
  or near Everglades City, moving southeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Chokoloskee, Everglades City, Plantation Island, Carnestown,
  Copeland, Big Cypress National Preserve, Jerome, and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2591 8148 2606 8134 2595 8107 2571 8127
TIME...MOT...LOC 2316Z 305DEG 6KT 2591 8134 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:51 PM EST, 1 hour 25 minutes earlier. Its key messages:

  • Updated at 343 PM EST Sun Mar 1 2026
  • High Rip Current Risk along Atlantic beaches this week.
  • Hazardous conditions for small craft across Atlantic waters.
Area forecast discussion, Mar 1, 4:51 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
451 PM EST Sun Mar 1 2026

...New SHORT TERM, MARINE, BEACHES...

.KEY MESSAGES...
Updated at 343 PM EST Sun Mar 1 2026

    - High Rip Current Risk along Atlantic beaches this week.

    - Hazardous conditions for small craft across Atlantic waters.

&&

.SHORT TERM...
(Rest of today through Monday)
Issued at 343 PM EST Sun Mar 1 2026

Convection this afternoon was limited to areas south of a decaying
frontal boundary, and east of a differential heating boundary
resulting from the lingering fog/stratus across southwest FL this
morning. An upper-level shortwave moving across Florida provided
enough deep-layer shear and cool enough mid-level temperatures
that a couple of the storms were able to produce pea to nickel
sized hail from Homestead to Miami Beach. As the front sags
further south, continues to weaken, and a more stable environment
settles in, expect the shower and thunderstorm activity to
continue diminishing through the early evening. A break in showers
should last through most of the night, though a scattering of
showers is expected along the east coast in the morning/early
afternoon associated with flow moving west across a low-level
thermal trough. The showers should diminish by early afternoon as
diurnal heating reduces the upslope component of the easterly
flow. Later in the day on Monday, the Gulf breeze will clash with
the background easterly flow to allow for a few showers and an
isolated storm to develop across southwest FL. In the absence of a
shortwave, expect 500mb temps to warm a little bit and deep-layer
shear to decrease. Thus, the threat for strong to severe storms
will be less than this afternoon.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 1218 AM EST Sun Mar 1 2026

Breezy northeast flow continues through at least mid-week as the
surface pressure gradient remains tight. There will be a chance (30-
40%) for showers each day through the period as ample moisture
remains with highest chances across local Atlantic waters and along
the immediate east coast due to the breezier east-northeast flow.
Surface flow veers more easterly towards the end of the week as
surface high pressure across the western Atlantic builds westward.

High temperatures should remain in the low 80s for east coast metro
areas, however due to the long duration easterly flow, a warming
trend is expected for interior and Southwest Florida and highs could
approach the upper 80s to low 90s by the end of the work-week.

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM EST Sun Mar 1 2026

Thunderstorms and associated restrictions will be most likely from
OPF through TMB over the next few hours. There after, VFR should
prevail at all terminals through a majority of the night.
Scattered light showers and MVFR ceilings will be possible down
the east coast early tomorrow morning through early afternoon.
Winds may gust around 20 knots from time to time tomorrow
afternoon as well.

&&

.MARINE...
Issued at 1218 AM EST Sun Mar 1 2026

Expect a scattering of showers and isolated thunderstorms each
day and night. High pressure will spread across the Southeast this
week and a strong easterly flow regime will become established.
This will likely spread Small Craft Advisory conditions across
the Atlantic waters.

&&

.BEACHES...
Issued at 1218 AM EST Sun Mar 1 2026

High risk of rip currents and elevated surf expected along
Atlantic beaches this week as strong onshore flow develops.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            69  79  69  79 /  30  30  40  40
West Kendall     65  81  65  82 /  30  30  40  30
Opa-Locka        68  81  68  82 /  30  30  40  40
Homestead        68  80  69  82 /  30  20  40  30
Fort Lauderdale  69  78  69  79 /  40  30  50  40
N Ft Lauderdale  69  78  69  79 /  40  30  50  40
Pembroke Pines   68  81  69  82 /  40  30  40  40
West Palm Beach  68  78  68  79 /  40  40  50  30
Boca Raton       68  78  68  79 /  40  40  50  30
Naples           65  83  64  84 /  40  40  50  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Harrigan
LONG TERM....99
AVIATION...Harrigan

In the hours before

Local storm report, Mar 1, 3:34 PM EST, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
334 PM EST Sun Mar 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     Hail             1 ESE Coral Gables      25.73N 80.26W
03/01/2026  E0.70 Inch       Miami-Dade         FL   Broadcast Media

            Relayed photo of dime-size hail near 4000
            Grand Ave.

&&

DPB
Local storm report, Mar 1, 4:13 PM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
413 PM EST Sun Mar 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     Hail             2 SSW Miami Beach       25.79N 80.15W
03/01/2026  E0.70 Inch       Miami-Dade         FL   Broadcast Media

            Relayed photo of dime-size hail near 1508
            Bay Rd. Time estimated by radar.

&&

DPB
Local storm report, Mar 1, 4:28 PM EST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
428 PM EST Sun Mar 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     Hail             2 ENE Coral Gables      25.75N 80.24W
03/01/2026  E0.50 Inch       Miami-Dade         FL   Public

            A member of the public sent video of hail
            near Silver Bluff Estates. Time estimated by
            radar.

&&

DPB
Special weather statement, Mar 1, 5:02 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
502 PM EST Sun Mar 1 2026

FLZ073-075-174-012230-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
502 PM EST Sun Mar 1 2026

...A strong thunderstorm will impact portions of northern Mainland
Monroe and central Miami-Dade Counties through 530 PM EST...

At 502 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm near Everglades National Park, or 23 miles
northeast of Northwest Cape Sable, moving east at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mahogany Hammock, Everglades National Park, and Pa-Hay-Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2535 8099 2533 8104 2536 8107 2542 8097
      2543 8109 2558 8113 2553 8108 2553 8105
      2555 8105 2561 8112 2561 8114 2560 8114
      2563 8115 2568 8078 2534 8068 2532 8096
TIME...MOT...LOC 2202Z 261DEG 10KT 2552 8094

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Mar 1, 5:46 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
546 PM EST Sun Mar 1 2026

FLZ073-075-012315-
Mainland Monroe FL-Inland Miami-Dade County FL-
546 PM EST Sun Mar 1 2026

...A strong thunderstorm will impact portions of central Mainland
Monroe and central Miami-Dade Counties through 615 PM EST...

At 546 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm near Shark Valley Obs Tower, or 13 miles
northwest of Homestead General Airport, moving east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Homestead General Airport, The Redland, Shark Valley Obs Tower, and
Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2545 8083 2563 8090 2577 8064 2547 8052
TIME...MOT...LOC 2246Z 252DEG 15KT 2558 8076

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Mar 1, 5:56 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
556 PM EST Sun Mar 1 2026

FLZ069-070-075-012330-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
556 PM EST Sun Mar 1 2026

...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 630 PM EST...

At 556 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Carnestown, or near Everglades City,
moving southeast at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Big Cypress National Preserve, Jerome, and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2606 8134 2594 8110 2576 8124 2577 8125
      2576 8126 2577 8126 2578 8127 2579 8126
      2579 8127 2580 8127 2581 8130 2580 8134
      2583 8136 2581 8136 2583 8137 2585 8139
      2587 8142 2590 8146
TIME...MOT...LOC 2256Z 305DEG 10KT 2592 8134

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:22 AM ESTSpecial Marine WarningMFL23 min
Mar 1, 7:29 AM ESTSpecial Marine WarningMFL31 min
Mar 1, 9:52 AM ESTSpecial Marine WarningMFL38 min
Mar 1, 11:59 AM ESTSpecial Marine WarningMFL46 min
Mar 1, 12:24 PM ESTSpecial Marine WarningMFL36 min
Mar 1, 12:50 PM ESTSpecial Weather StatementMFLMiami-Dade25 min
Mar 1, 12:54 PM ESTSpecial Marine WarningMFL36 min
Mar 1, 1:13 PM ESTAreal Flood AdvisoryMFLMiami-Dade62 min
Mar 1, 1:17 PM ESTSpecial Weather StatementMFLMiami-Dade28 min
Mar 1, 1:41 PM ESTSpecial Weather StatementMFLMiami-Dade34 min
Mar 1, 1:47 PM ESTSevere Thunderstorm WarningMFLMiami-Dade28 min
Mar 1, 1:48 PM ESTSpecial Marine WarningMFL27 min
Mar 1, 1:58 PM ESTSpecial Weather StatementMFLMiami-Dade32 min
Mar 1, 2:04 PM ESTSevere Thunderstorm WarningMFLMiami-Dade26 min
Mar 1, 2:11 PM ESTAreal Flood AdvisoryMFLMiami-Dade64 min
Mar 1, 2:15 PM ESTSpecial Weather StatementMFLMiami-Dade30 min
Mar 1, 2:17 PM ESTSpecial Marine WarningMFL28 min
Mar 1, 2:31 PM ESTSpecial Weather StatementMFLMiami-Dade29 min
Mar 1, 5:02 PM ESTSpecial Weather StatementMFLMonroe28 min
Mar 1, 5:19 PM ESTSevere Thunderstorm WarningMFLMiami-Dade, Monroe26 min
Mar 1, 5:46 PM ESTSpecial Weather StatementMFLMiami-Dade29 min
Mar 1, 5:56 PM ESTSpecial Weather StatementMFLCollier34 min
Mar 1, 6:30 PM ESTSpecial Weather StatementMFLCollier30 min
Mar 1, 6:52 PM ESTSevere Thunderstorm WarningMFLCollier23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.